Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Class number computations of real abelian number fields


Author: F. J. van der Linden
Journal: Math. Comp. 39 (1982), 693-707
MSC: Primary 12A50; Secondary 12A35
DOI: https://doi.org/10.1090/S0025-5718-1982-0669662-5
MathSciNet review: 669662
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we describe the calculation of the class numbers of most real abelian number fields of conductor $ \leqslant 200$. The technique is due to J. M. Masley and makes use of discriminant bounds of A. M. Odlyzko. In several cases we have to assume the generalized Riemann hypothesis.


References [Enhancements On Off] (What's this?)

  • [1] S. I. Borewicz & I. R. Šfarevič, Zahlentheorie, Birkhäuser-Verlag, Basel-Stuttgart, 1966. MR 0195802 (33:4000)
  • [2] J. W. S. Cassels & A. Fröhlich (eds.), Algebraic Number Theory, Academic Press, New York, 1967. MR 0215665 (35:6500)
  • [3] A. Fröhlich, "On the class group of relatively abelian fields," Quart. J. Math. Oxford Ser. (2), v. 3, 1952, pp. 98-106. MR 0052459 (14:623a)
  • [4] G. Gras & M. N. Gras, "Signature des unités cyclotomiques et parité du nombre de classes des extensions cycliques de Q de degré premier impair," Ann. Inst. Fourier (Grenoble), v. 25, 1975, pp. 1-22. MR 0392915 (52:13728)
  • [5] M. N. Gras, "Méthodes et algorithmes pour le calcul numérique du nombre de classes et des unités des extensions cubiques cycliques de Q," J. Reine Angew. Math., v. 277, 1975, pp. 89-116. MR 0389845 (52:10675)
  • [6] M. N. Gras, "Table numérique de nombre de classes et des unités des extensions cycliques réelles de degré 4 de Q," Publ. Math. Fac. Sci. Besançon, 1978.
  • [7] H. Hasse, Ueber die Klassenzahl abelscher Zahlkörper, Akademie-Verlag, Berlin, 1952. MR 0049239 (14:141a)
  • [8] S. Iyanaga (ed.), The Theory of Numbers, North-Holland, Amsterdam and American Elsevier, New York, 1975. MR 0444603 (56:2953)
  • [9] S. Lang, Cyclotomic Fields, Springer-Verlag, Berlin and New York, 1979. MR 0485768 (58:5578)
  • [10] H. W. Leopoldt, Ueber Einheitengruppe und Klassenzahl reeller abelscher Zahlkörper, Akademic-Verlag, Berlin, 1954. MR 0067927 (16:799d)
  • [11] S. Mäki, The Determination of Units in Real Cyclic Sextic Fields, Lecture Notes in Math., vol. 797, Springer-Verlag, Berlin and New York, 1980. MR 584794 (82a:12004)
  • [12] J. Martinet, "Tours de corps de classes et estimations de discriminants," Invent. Math., v. 44, 1978, pp. 65-73. MR 0460281 (57:275)
  • [13] J. M. Masley, "Class numbers of real cyclic number fields with small conductor," Compositio Math., v. 37, 1978, pp. 297-319. MR 511747 (80e:12005)
  • [14] A. M. Odlyzko, Discriminant Bounds, Unpublished tables (Nov. 1976).
  • [15] G. Schrutka von Rechtenstamm, Tabelle der (Relativ)-Klassenzahlen der Kreiskörper, Akademic-Verlag, Berlin, 1964.
  • [16] J.-P. Serre, Représentations Linéaries des Groups Finis, Hermann, Paris, 1967.
  • [17] W. Sinnott, "On the Stickelberger ideal and the circular units of a cyclotomic field," Ann. of Math. (2),v. 108, 1978, pp. 107-134. MR 0485778 (58:5585)
  • [18] W. Sinnott, "On the Stickelberger ideal and the circular units of an abelian field," Invent. Math., v. 62, 1980, pp. 181-234. MR 595586 (82i:12004)
  • [19] S. Wagstaff, Jr., "The irregular primes to 125000," Math. Comp., v. 32, 1978, pp. 583-591. MR 0491465 (58:10711)
  • [20] N. G. de Bruijn, "On the factorization of cyclic groups," Indag. Math., v. 15, 1953, pp. 370-377. MR 0059271 (15:503b)
  • [21] F. Diaz y Diaz, "Tables minorant la racine n-ième du discriminant d'un corps de degré n," Publ. Math. Orsay 80, 1980.
  • [22] G. Poitou, "Minorations de discriminants," Séminaire Bourbaki, Vol. 1975/76, 28ème année, Exp. No. 479, pp. 136-153. MR 0435033 (55:7995)
  • [23] G. Poitou, "Sur les petits discriminants," Séminaire Delange-Pisot-Poitou, v. 18, no. 6, 1976/77, pp. 1-21. MR 551335 (81i:12007)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 12A50, 12A35

Retrieve articles in all journals with MSC: 12A50, 12A35


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1982-0669662-5
Keywords: Class number, cyclotomic field, abelian number field
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society